Alert archive / Missouri / High Wind Warnings in 2019

High Wind Warning 1, NWS Kansas City, MO

January 28, 201911 counties in Missouri; 4 counties in Kansas

NWS Kansas City, MO issued this high wind warning at Jan 28, 2019, 5:37 AM CST for 11 counties in Missouri; 4 counties in Kansas. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 28, 2019, 5:37 AM CST (11:37 UTC)
Expired
Jan 28, 2019, 11:49 AM CST
In force
6 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, KS, Doniphan County, KS, Leavenworth County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Gentry County, MO, Holt County, MO, Nodaway County, MO, Platte County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 120 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 28, 7:32 AM CSTNON-TSTM WND GST 591 Ene Saint Joseph Airp, MOREPORTED AT ROSECRANS AIRPORT.
Jan 28, 7:58 AM CSTNON-TSTM WND GST 64Kansas City Intl Arpt, MO
Jan 28, 8:05 AM CSTNON-TSTM WND GST 596 Wsw Holt, MO
Jan 28, 8:18 AM CSTNON-TSTM WND GST 61Kansas City Kansas, KSRECORDED AT BPU WATER DISTRIBUTION.
Jan 28, 9:55 AM CSTNON-TSTM WND GST 63Kansas City Kansas, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 11.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2019-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2019-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 423 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
423 m²/s²
0-3 km storm-relative helicity
460 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

614 
WWUS73 KEAX 281137
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
537 AM CST Mon Jan 28 2019

KSZ025-102-MOZ001-011-281800-
/O.UPG.KEAX.WI.Y.0002.000000T0000Z-190128T1800Z/
/O.NEW.KEAX.HW.W.0001.190128T1137Z-190128T1800Z/
Atchison KS-Doniphan-Atchison MO-Holt-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rockport, Fairfax, Mound City, Oregon, 
Maitland, Forest City, and Craig
537 AM CST Mon Jan 28 2019

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a High Wind Warning, which is in effect until noon CST
today. The Wind Advisory is no longer in effect. 

* TIMING...Early Monday morning until Noon

* WINDS...Sustained winds of 25 to 35 mph with gusts approaching
  60 mph this morning. 

* IMPACTS...Difficult travel conditions for high profile 
  vehicles, especially on east-west oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

KSZ103-MOZ002>005-012-013-020-028-281800-
/O.CON.KEAX.WI.Y.0002.000000T0000Z-190128T1800Z/
Leavenworth-Nodaway-Worth-Gentry-Harrison-Andrew-De Kalb-Buchanan-
Platte-
Including the cities of Fort Leavenworth, Leavenworth, Lansing, 
Maryville, Grant City, Albany, Stanberry, King City, Bethany, 
Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, 
Union Star, Clarksdale, St. Joseph Airport, St. Joseph, 
Parkville, Platte City, Riverside, Weatherby Lake, and Weston
537 AM CST Mon Jan 28 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...Early Monday morning until Noon

* WINDS...Sustained winds of 25 to 30 mph with gusts reaching 
  the lower 50 mph range this morning. 

* IMPACTS...Difficult travel conditions for high profile 
  vehicles, especially on east-west oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
4 follow-up statements
585 
WWUS73 KEAX 281348
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
748 AM CST Mon Jan 28 2019


KSZ025-102-MOZ001-011-281800-
/O.CON.KEAX.HW.W.0001.000000T0000Z-190128T1800Z/
Atchison KS-Doniphan-Atchison MO-Holt-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rockport, Fairfax, Mound City, Oregon, 
Maitland, Forest City, and Craig
748 AM CST Mon Jan 28 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...Early Monday morning until Noon

* WINDS...Sustained winds of 25 to 35 mph with gusts approaching 
  60 mph this morning. 

* IMPACTS...Difficult travel conditions for high profile 
  vehicles, especially on east-west oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

KSZ057-060-104-105-MOZ006-007-014>016-021>024-029>031-037-038-043-
044-281800-
/O.EXA.KEAX.WI.Y.0002.000000T0000Z-190128T1800Z/
Miami-Linn KS-Wyandotte-Johnson KS-Mercer-Putnam-Daviess-Grundy-
Sullivan-Clinton-Caldwell-Livingston-Linn MO-Clay-Ray-Carroll-
Jackson-Lafayette-Cass-Johnson MO-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Kansas City Kansas, Overland Park, Stanley,
Olathe, Shawnee, Lenexa, Princeton, Mercer, Unionville, Gallatin,
Jamesport, Trenton, Milan, Green City, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, 
Brookfield, Marceline, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, 
Higginsville, Lexington, Concordia, Belton, Raymore, 
Harrisonville, Pleasant Hill, and Warrensburg
748 AM CST Mon Jan 28 2019

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Wind Advisory, which is in effect until noon CST today. 

* TIMING...Early Monday morning until Noon

* WINDS...Sustained winds of 25 to 30 mph with gusts reaching 
  the lower 50 mph range this morning. 

* IMPACTS...Difficult travel conditions for high profile 
  vehicles, especially on east-west oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

KSZ103-MOZ002>005-012-013-020-028-281800-
/O.CON.KEAX.WI.Y.0002.000000T0000Z-190128T1800Z/
Leavenworth-Nodaway-Worth-Gentry-Harrison-Andrew-De Kalb-Buchanan-
Platte-
Including the cities of Fort Leavenworth, Leavenworth, Lansing, 
Maryville, Grant City, Albany, Stanberry, King City, Bethany, 
Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, 
Union Star, Clarksdale, St. Joseph Airport, St. Joseph, 
Parkville, Platte City, Riverside, Weatherby Lake, and Weston
748 AM CST Mon Jan 28 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...Early Monday morning until Noon

* WINDS...Sustained winds of 25 to 30 mph with gusts reaching 
  the lower 50 mph range this morning. 

* IMPACTS...Difficult travel conditions for high profile 
  vehicles, especially on east-west oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

Blair
504 
WWUS73 KEAX 281414
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
814 AM CST Mon Jan 28 2019


KSZ103-104-MOZ002>004-012-013-020-021-028-029-281800-
/O.UPG.KEAX.WI.Y.0002.000000T0000Z-190128T1800Z/
/O.EXA.KEAX.HW.W.0001.000000T0000Z-190128T1800Z/
Leavenworth-Wyandotte-Nodaway-Worth-Gentry-Andrew-De Kalb-
Buchanan-Clinton-Platte-Clay-
Including the cities of Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Maryville, Grant City, Albany, Stanberry, 
King City, Savannah, Country Club Villa, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Parkville, Platte City, Riverside, Weatherby Lake, Weston, 
Gladstone, Liberty, and Excelsior Springs
814 AM CST Mon Jan 28 2019

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a High Wind Warning, which is in effect until noon CST
today. The Wind Advisory is no longer in effect. 

* TIMING...Early Monday morning until Noon

* WINDS...Sustained winds of 25 to 35 mph with gusts approaching
  60 mph this morning. 

* IMPACTS...Difficult travel conditions for high profile 
  vehicles, especially on east-west oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

KSZ025-102-MOZ001-011-281800-
/O.CON.KEAX.HW.W.0001.000000T0000Z-190128T1800Z/
Atchison KS-Doniphan-Atchison MO-Holt-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rockport, Fairfax, Mound City, Oregon, 
Maitland, Forest City, and Craig
814 AM CST Mon Jan 28 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...Early Monday morning until Noon

* WINDS...Sustained winds of 25 to 35 mph with gusts approaching 
  60 mph this morning. 

* IMPACTS...Difficult travel conditions for high profile 
  vehicles, especially on east-west oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

KSZ057-060-105-MOZ005>007-014>016-022>024-030-031-037-038-043-044-
281800-
/O.CON.KEAX.WI.Y.0002.000000T0000Z-190128T1800Z/
Miami-Linn KS-Johnson KS-Harrison-Mercer-Putnam-Daviess-Grundy-
Sullivan-Caldwell-Livingston-Linn MO-Ray-Carroll-Jackson-
Lafayette-Cass-Johnson MO-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Bethany, Princeton, Mercer, Unionville, Gallatin, 
Jamesport, Trenton, Milan, Green City, Hamilton, Braymer, Polo, 
Breckenridge, Chillicothe, Brookfield, Marceline, Richmond, 
Lawson, Carrollton, Kansas City, Independence, Odessa, 
Higginsville, Lexington, Concordia, Belton, Raymore, 
Harrisonville, Pleasant Hill, and Warrensburg
814 AM CST Mon Jan 28 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...Early Monday morning until Noon

* WINDS...Sustained winds of 25 to 30 mph with gusts reaching 
  the lower 50 mph range this morning. 

* IMPACTS...Difficult travel conditions for high profile 
  vehicles, especially on east-west oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

Blair
962 
WWUS73 KEAX 281435
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
835 AM CST Mon Jan 28 2019


KSZ025-102>104-MOZ001>004-011>013-020-021-028-029-282000-
/O.EXT.KEAX.HW.W.0001.000000T0000Z-190128T2000Z/
Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway-
Worth-Gentry-Holt-Andrew-De Kalb-Buchanan-Clinton-Platte-Clay-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Tarkio, Rockport, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Parkville, Platte City, Riverside, Weatherby Lake, Weston, 
Gladstone, Liberty, and Excelsior Springs
835 AM CST Mon Jan 28 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

* TIMING...Early Monday morning until Noon

* WINDS...Sustained winds of 25 to 35 mph with gusts approaching
  65 mph this morning. 

* IMPACTS...Difficult travel conditions for high profile 
  vehicles, especially on east-west oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

MOZ008-017-025-032-033-039-040-045-046-053-054-282000-
/O.EXB.KEAX.WI.Y.0002.000000T0000Z-190128T2000Z/
Schuyler-Adair-Macon-Chariton-Randolph-Saline-Howard-Pettis-
Cooper-Bates-Henry-
Including the cities of Lancaster, Queen City, Greentop, Downing,
Glenwood, Kirksville, Macon, La Plata, Salisbury, Brunswick, 
Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
835 AM CST Mon Jan 28 2019

...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Wind Advisory, which is in effect until 2 PM CST this
afternoon. 

* TIMING...Early Monday morning until Noon

* WINDS...Sustained winds of 25 to 30 mph with gusts reaching 
  the lower 50 mph range this morning. 

* IMPACTS...Difficult travel conditions for high profile 
  vehicles, especially on east-west oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

KSZ057-060-105-MOZ005>007-014>016-022>024-030-031-037-038-043-044-
282000-
/O.EXT.KEAX.WI.Y.0002.000000T0000Z-190128T2000Z/
Miami-Linn KS-Johnson KS-Harrison-Mercer-Putnam-Daviess-Grundy-
Sullivan-Caldwell-Livingston-Linn MO-Ray-Carroll-Jackson-
Lafayette-Cass-Johnson MO-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Bethany, Princeton, Mercer, Unionville, Gallatin, 
Jamesport, Trenton, Milan, Green City, Hamilton, Braymer, Polo, 
Breckenridge, Chillicothe, Brookfield, Marceline, Richmond, 
Lawson, Carrollton, Kansas City, Independence, Odessa, 
Higginsville, Lexington, Concordia, Belton, Raymore, 
Harrisonville, Pleasant Hill, and Warrensburg
835 AM CST Mon Jan 28 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

* TIMING...Early Monday morning until Noon

* WINDS...Sustained winds of 25 to 30 mph with gusts reaching 
  the lower 50 mph range this morning. 

* IMPACTS...Difficult travel conditions for high profile 
  vehicles, especially on east-west oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
454 
WWUS73 KEAX 281749
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1149 AM CST Mon Jan 28 2019


KSZ025-102>104-MOZ001>004-011>013-020-021-028-029-290000-
/O.CAN.KEAX.HW.W.0001.000000T0000Z-190128T2000Z/
/O.EXB.KEAX.WI.Y.0002.000000T0000Z-190129T0000Z/
Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway-
Worth-Gentry-Holt-Andrew-De Kalb-Buchanan-Clinton-Platte-Clay-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Tarkio, Rockport, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Parkville, Platte City, Riverside, Weatherby Lake, Weston, 
Gladstone, Liberty, and Excelsior Springs
1149 AM CST Mon Jan 28 2019

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Wind Advisory, which is in effect until 6 PM CST this
evening. The High Wind Warning has been cancelled. 

* TIMING...Now until early this evening. 

* WINDS...Sustained winds of 25 to 30 mph with gusts reaching up
  to 45 mph. 

* IMPACTS...Difficult travel conditions for high profile 
  vehicles, especially on east-west oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

KSZ057-060-105-MOZ005>008-014>017-022>025-030>033-037>040-043>046-
053-054-290000-
/O.EXT.KEAX.WI.Y.0002.000000T0000Z-190129T0000Z/
Miami-Linn KS-Johnson KS-Harrison-Mercer-Putnam-Schuyler-Daviess-
Grundy-Sullivan-Adair-Caldwell-Livingston-Linn MO-Macon-Ray-
Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass-
Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, 
Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, 
Breckenridge, Chillicothe, Brookfield, Marceline, Macon, 
La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, 
Keytesville, Moberly, Kansas City, Independence, Odessa, 
Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, 
New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, 
Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
1149 AM CST Mon Jan 28 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Now until early this evening.

* WINDS...Sustained winds of 25 to 30 mph with gusts reaching up
  to 45 mph.

* IMPACTS...Difficult travel conditions for high profile 
  vehicles, especially on east-west oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this high wind warning went out at Jan 28, 3:06 AM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Jan 28, 3:06 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
306 AM CST Mon Jan 28 2019

.Discussion...
Issued at 306 AM CST MON JAN 28 2019

Cold front beginning to enter northwest Missouri and eastern
Kansas this morning as low pressure tracks east across central
Iowa. Regional radars showing a band of light rain working through
the region out ahead of the main cold front, with activity
quickly sliding to the southeast with time. By 7 AM, much of the
fcst area should see dry conditions with concerns quickly shifting
to strong winds behind the main cold front. Upstream observations
across eastern South Dakota have shown gusts exceeding the 50 kt
mark several times this morning, and fcst models show main
pressure rise couplet responsible sliding southeast into our area
later this morning, albeit in a weaker state than the current
12-15 mb/3hr magnitudes as estimated on the latest 6z NAM
analysis. For now, feel inherited wind advisory will be sufficient
considering the expectation that main couplet will weaken some by
the time it gets here, but trends will have to be monitored to
ensure a quick hitting high wind warning is not needed. Obviously
the greatest concern will be for our far northwestern counties
later this morning, but its expected winds will begin to weaken by
late morning/early afternoon as the pressure gradient begins to
weaken with time. Regardless, wind gusts up to 50 mph will be
possible up across Atchison County, MO and adjoining areas, with
gusts above 40 mph possible as far south as St. Joe and northern
sections of the KC Metro.

The other item of note today will be the non-diurnal trend as
temperatures will fall through the morning and afternoon hours as
strong cold air advection overspreads the region. By afternoon,
many areas should be falling into the teens and even single digits
along the Iowa border, setting the stage for a chilly night as
temps hover in the lower teens to single digits through the
overnight period.

Unfortunately we won't see much of a warm up on Tuesday as
another cold front will move through the region with this boundary
helping to usher in the coldest airmass of the season so far.
Models have been in excellent agreement in recent days with
respect to just how cold this airmass will be, with most solutions
suggesting overnight lows falling into the negative teens across
north-central Missouri Wednesday morning, with negative single
digits expected elsewhere. Combine these temperatures with a
steady north wind of 6-12 mph and we'll be dealing with very
dangerous wind chills Wednesday morning. Right now, its
conceivable to believe portions of our area will see values fall
to almost -40 degrees up along the Iowa line, with values a cold
as -20 degrees from the KC Metro and points southward. Based on
this, its very likely we'll need both a wind chill warning and
advisory for the area, and we've decided to issue a wind chill
watch this morning in collaboration with neighboring offices for
Wednesday morning. Temperatures will still be cold Thursday
morning, but the dome of coldest air will be moving off to the
east, meaning only portions of our area will likely need wind
chill headlines Thursday morning. Regardless, it promises to be
cold, and steps should be taken to limit outside exposure if at
all possible.

Temperatures will begin to moderate as we head into latter stages
of the work week as southerly flow makes a return to the area. In
fact, we could see temperatures rise into the lower to middle 40s
as early as Friday, with low 50s possible on Saturday ahead of
another storm system that is expected to move through the region.
So, just try to hang in there for a few more days as this cold
spell will be pretty short lived across our area.

&&

.Aviation...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1133 PM CST SUN JAN 27 2019

Light rain will move through the terminals in the next 3 to 6
hours. Overall these showers will not create many flight
restrictions, however wet pavement and surfaces may freeze once
the cold air arrives on Monday morning, so be aware of slick
surfaces. Expect winds to be rather gusty from the NW through the
day on Monday, gradually weakening around sunset and beyond.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Wind Chill Watch from Tuesday evening through Thursday morning
     for KSZ102.

     Wind Chill Watch from Tuesday evening through Wednesday morning
     for KSZ025-057-060-103>105.

     Wind Advisory until noon CST today for KSZ025-102-103.

MO...Wind Chill Watch from Tuesday evening through Thursday morning
     for MOZ001>008-011>017-020>025-028>033-039-040.

     Wind Chill Watch from Tuesday evening through Wednesday morning
     for MOZ037-038-043>046-053-054.

     Wind Advisory until noon CST today for MOZ001>005-011>013-020-
     028.

&&

Discussion...32
Aviation...Leighton
Hazardous weather outlook, Jan 28, 5:02 AM CST, 35 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
502 AM CST Mon Jan 28 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291115-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
502 AM CST Mon Jan 28 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Strong winds and rapidly falling temperatures will occur behind a
cold front passing through the area this morning. Winds over NW
Missouri will be 25-35 mph sustained with gusts up to 50 mph this
morning until they die down around noon. Temperatures will rapidly
fall 20 to 25 degrees from 6AM to 6PM causing any wet surfaces to
quickly refreeze.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The arctic air will continue to funnel into the area Tuesday evening
as wind chill values drop below negative 15 degrees north of the
Missouri River. As low temperatures drop into the negative values
across the area wind chill values will become dangerous with values
below negative 25 degrees north of the Missouri River. South of the
River will see wind chill values between negative 15 and 20 degrees.
These wind chill values will climb slowly into Thursday, but north
of the Missouri River will still see negative 15 degrees or below
through noon before finally getting into the single digits.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 2:21 AM CSTWind Chill WatchEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more13 hr
Jan 28, 2:52 PM CSTWind Chill WarningEAXAdair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 21 more51 hr
Jan 28, 2:52 PM CSTWind Chill AdvisoryEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 28 more66 hr

Nearby

High Wind Warnings in Missouri, 2019High Wind Warnings in Kansas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.